Universidad Complutense de Madrid
E-Prints Complutense

Localization and blow-up of thermal waves in nonlinear heat-conduction with peaking

Impacto

Downloads

Downloads per month over past year

Gilding, B. H. and Herrero, Miguel A. (1988) Localization and blow-up of thermal waves in nonlinear heat-conduction with peaking. Mathematische Annalen, 282 (2). pp. 223-242. ISSN 0025-5831

[img] PDF
Restringido a Repository staff only

889kB

Official URL: http://www.springerlink.com/content/m62t601816k1m5q5/


URLURL Type
http://www.springerlink.comPublisher


Abstract

The authors consider the initial-boundary value problem for the porous medium equation ut =(um)xx in (0,∞)×(0,T), where m>1, 0<T<∞, with initial and boundary conditions u(x,0)= u0(x)≥0 in (0,∞), sup u0<∞, u0 has compact support, u(0,t)=ψ(t) for t  (0,T), u0 and ψ are given nonnegative continuous functions and ψ(t)is monotonic increasing. The behaviour of the solution u(x,t) and the free boundary ζ(t)=sup{x[0,∞) : u(x,t)>0}as t↑T under the hypothesis that ψ(t)↑∞ as t↑T is investigated. The effect of localization of the blowing-up boundary function when lim sup t↑T ζ(t)<∞ is investigated. It is established that localization occurs if and only if lim sup t↑T (∫ t 0 ψ m (s)ds)/ψ(t)<∞, and some estimates concerning the asymptotic behaviour of the solution near the singular point t=T and in the blow-up set Ω={x≥0: lim sup t↑T u(x,t)=∞} are given. Various estimates from above and below on the length ω=supΩ of the blow-up set are obtained. These theorems make more precise some previous results concerning the localization of the boundary blowing-up function which were given in the book by A. A. Samarskiĭ, the reviewer et al. [Peaking modes in problems for quasilinear parabolic equations(Russian), "Nauka'', Moscow, 1987].
Proofs of the theorems are based on comparison with some explicit solutions and on construction of different kinds of weak sub- and supersolutions. The authors use some special integral identities and estimates of the solution and its derivatives by means of the maximum principle. A special comparison theorem above blow-up sets for different boundary functions is proved.


Item Type:Article
Uncontrolled Keywords:Porous media equation; initial-boundary value problem; nonnegative generalized solution; free boundary; nonlinear heat conduction; thermal wave; localization; blow-up
Subjects:Sciences > Mathematics > Differential equations
ID Code:17533
Deposited On:21 Dec 2012 11:26
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page